Zero asked in Science & MathematicsMedicine · 1 decade ago

Wieght Loss Pill That Increases Risk Of Suicide Has Been Given Go Ahead In UK!?

WHY THE HE'LL ARE OUR GOVERMENT THE STUPIDEST BASTARDS AROUND!

BANN IT!

ITS THERE FAULT THEY GOT FAT! WE DONT NEED ANYMORE SUICIDES!

WHY IS IT LEGAL IN THE UK!

Update:

AND AMERICA ARE SMART ENOUGH TO BANN IT! WHY ARENT WE!

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    The weight loss drug is called Acomplia ( containing rimonabant ), launched about a year and a half ago. The pill is to be taken daily. However, the results of consumer reviews shows that only 2 out of 5 have lost weight and just up to 10 % of their initial weight.

    Other evidences are showing that Acomplia causes some damaging side effects such as irritability, nervousness, sleep disorder, and mood anxiety.

    Another review was done on Acomplia and published in The Lancet medical journal states that those who took Acomplia had a 40% higher chance of being injured or harmed by "adverse events or serious adverse events.

    This medication was also tested in Canada and it suggest that 20mg per day of rimonabant increases the risk of psychiatric events - depressed mood disorders and anxiety - despite depressed mood being an exclusion criterion in these trials."

    I personally believe few politicians and doctors with authorities must have really got rich by getting paid under the table for giving a " Greenlight " for this drug to be launched. However, it will not be that late before the manufacturing company of this drug gets sued by the public.

    Good Question Posted !

  • 1 decade ago

    If you had taken the time to read, and understand, the reasons for its acceptance and the safeguards being put in place for its use you would have realized that it is only for patients who find it impossible to control their weight in any other way. It will not be given to patients with any history of depression and its use will be monitored by their doctor closely during its use and it will be stopped if the slightest sign of side effects start to appear.

    Check your facts before you voice an opinion that has, in this instance, made you look rather silly.

Still have questions? Get your answers by asking now.